Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 53, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Aug 9, 2011, 3:09 PM CDT. It took effect at Aug 9, 2011, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 3:09 PM CDT (20:09 UTC)
- In effect from
- Aug 9, 2011, 7:00 PM CDT
- Expired
- Aug 10, 2011, 10:24 AM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
123 WHUS73 KGRB 092009 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT TUE AUG 9 2011 ...INCREASING NORTHWEST WINDS EXPECTED TONIGHT INTO WEDNESDAY MORNING... .A TIGHTNING PRESSURE GRADIENT BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE NORTHERN NEARSHORE WATERS...WILL BUILD WAVES TONIGHT AND INTO WEDNESDAY MORNING. LMZ521-541-100415- /O.NEW.KGRB.SC.Y.0053.110810T0000Z-110810T1600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 309 PM CDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT WEDNESDAY. * WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KTS DURING THE EVENING. * WAVES: WAVES BUILDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
540 WHUS73 KGRB 100200 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT TUE AUG 9 2011 ...GUSTY NORTHWEST WINDS TONIGHT INTO WEDNESDAY MORNING... .A TIGHTNING PRESSURE GRADIENT BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE NORTHERN NEARSHORE WATERS...WILL BUILD WAVES TONIGHT AND INTO WEDNESDAY MORNING. LMZ521-541-101000- /O.CON.KGRB.SC.Y.0053.000000T0000Z-110810T1600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 900 PM CDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KTS. * WAVES: WAVES BUILDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
093 WHUS73 KGRB 100849 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CDT WED AUG 10 2011 ...GUSTY NORTHWEST WINDS TO CONTINUE THIS MORNING... .A TIGHT PRESSURE GRADIENT BEHIND A DEPARTING COLD FRONT WILL CONTINUE TO PRODUCE GUSTY WINDS AND HIGH WAVES ON THE NORTHERN BAY OF GREEN BAY AND ON LAKE MICHIGAN NORTH OF STURGEON BAY... ESPECIALLY NEAR DEATHS DOOR. THE PRESSURE GRADIENT WILL RELAX LATE THIS MORNING...ALLOWING WINDS AND WAVES TO DECREASE. LMZ521-541-101600- /O.CON.KGRB.SC.Y.0053.000000T0000Z-110810T1600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 349 AM CDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. * NORTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KTS POSSIBLE THIS MORNING...THEN DECREASING TO 10 TO 20 KTS BY LATE MORNING. * WAVES 2 TO 4 FT...THEN SUBSIDING TO 1 TO 3 FT LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
508 WHUS73 KGRB 101524 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1024 AM CDT WED AUG 10 2011 ...GUSTY NORTHWEST WINDS GRADUALLY DIMINISHING TODAY... .GUSTY NORTHWEST WINDS BETWEEN HIGH PRESSURE OVER THE NORTHERN PLAINS AND LOW PRESSURE OVER QUEBEC HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA...AND WILL SLOWLY BE SUBSIDING THROUGH THE REST OF THE DAY. A FEW GUSTS TO 25 KTS WILL STILL BE POSSIBLE THROUGH EARLY AFTERNOON. LMZ521-541-101630- /O.CAN.KGRB.SC.Y.0053.000000T0000Z-110810T1600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1024 AM CDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ MPC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 2:43 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 9, 2:43 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 243 PM CDT TUE AUG 9 2011 .SHORT TERM...TONIGHT AND WEDNESDAY. LATEST RUC ANALYSIS AND SATELLITE RADAR IMAGERY SHOW SURFACE LOW PRESSURE MOVING ACROSS NORTHERN ONTARIO AND A COLD FRONT CUTTING EAST ACROSS THE LOWER PENINSULA OF MICHIGAN. A WIDESPREAD STRATO-CU FIELD IS ROTATING SE OVER THE STATE THIS AFTERNOON WITH SCATTERED TO NUMEROUS SHOWERS MOVING INTO N-C WISCONSIN. DONT START TO SEE SOME CLEARING UNTIL WESTERN MINNESOTA WHERE HIGH PRESSURE IS STARTING TO ASSERT ITS INFLUENCE AND SKIES CLEAR OUT. MAIN FORECAST CONCERNS INCLUDE CLOUD TRENDS AND LINGERING PRECIP CHANCES THIS EVENING. TONIGHT... WITH A LONGWAVE TROUGH OVERHEAD...CYCLONIC FLOW IN THE LOW LEVELS WILL BE COLD ADVECTING...AND FIGURE HIGH END SCATTERED TO BROKEN SKY CONDITIONS WILL PERSIST THROUGH AT LEAST MID-EVENING. MAY ALSO HAVE A SPRINKLE OR SHOWER MIXED IN OVER N-C WISCONSIN TOO. AS THE SHARPER CYCLONIC FLOW AND THERMAL TROUGH SHIFT TO THE EAST LATE IN THE EVENING AND OVERNIGHT...SHOULD SEE LOW CLOUDS RETREAT THAT DIRECTION AS WELL WITH SOME CLEARING TAKING PLACE OVER CENTRAL AND EAST-CENTRAL WISCONSIN. DONT THINK WILL SEE DECOUPLING OF WINDS HOWEVER...DUE TO A RELATIVELY TIGHT GRADIENT REMAINING OVERHEAD. RAISED LOW TEMPS A DEGREE OR TWO TO ACCOUNT FOR THIS...WHICH WILL RANGE FROM THE UPPER 40S IN THE COLD SPOTS TO THE UPPER 50S NEAR LAKE MICHIGAN. WEDNESDAY...WEAK SURFACE HIGH PRESSURE WILL BE BUILDING INTO THE WESTERN GREAT LAKES. LOW LEVEL TEMPS WILL BE WARMER TOMORROW THAN TODAY...WHICH WILL KEEP SKY CONDITIONS SCATTERED INSTEAD OF BROKEN. WONT HAVE THE WARM START LIKE WE DID TODAY THOUGH...SO HIGHS WILL REACH FROM THE LOW TO MID 70S. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. NICE SUMMER WEATHER EXPECTED FOR THIS FORECAST PERIOD AS UPPER FLOW REMAINS GENERALLY NORTHWEST. THIS SHOULD ALLOW FOR DRY AND SEASONABLE WEATHER WITH THE EXCEPTION OF FRIDAY NIGHT AND SATURDAY WHEN A UPPER TROUGH MOVES THROUGH THE FLOW WITH AN ASSOCIATED SURFACE LOW MOVING FROM MINNESOTA TO NORTHERN ILLINOIS. THE 00Z ECMWF WAS SIGNIFICANTLY STRONGER AND SLOWER WITH THIS SYSTEM THAN THE 12Z GFS WITH THE SURFACE LOW HANGING AROUND SOUTHERN LAKE MICHIGAN DURING THE DAY SATURDAY. THIS WOULD MAKE FOR A RELATIVELY WET DAY. 12Z LOW RESOLUTION ECMWF SEEMS TO FOLLOW ALONG THIS LINE OF THINKING. LATER SHIFTS MAY HAVE TO INCREASE PROBABILITIES OF RAIN FOR SATURDAY IF GFS COMES IN LINE WITH THE ECMWF. && .AVIATION...PLENTY OF LOW CLOUDS AND SHOWER ACTIVITY OVER THE WESTERN GREAT LAKES ROTATING AROUND LOW PRESSURE IN ONTARIO THIS AFTERNOON. SHOWERS MOST LIKELY TO IMPACT RHI WHERE BKN MVFR CONDITIONS WILL BE POSSIBLE. CONDITIONS TO LIKELY STAY VFR ELSEWHERE EVEN THOUGH NW WINDS WILL BE BREEZY. SOME CLOUDS TO STICK AROUND THIS EVENING...BUT SHOULD SEE SLOW IMPROVING CIGS ABOUT MID-EVENING ONWARD FROM THE SW TO THE NE. GUSTY WINDS WILL ALSO DIMINISH THIS EVENING. VFR CONDITIONS EVERYWHERE THEREAFTER THROUGH TOMORROW. && .MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TONIGHT AS NW WINDS INCREASE IN THE WAKE OF A SECONDARY COLD FRONT. COLD AIR ADVECTION WILL RESULT IN INCREASING INSTABILITY OVER LAKE MICHIGAN...CAUSING STRONGER WINDS ALOFT TO MIX DOWN TO THE SFC. FREQUENT GUSTS OVER 25 KTS ARE POSSIBLE...ESPECIALLY IN THE GILLS ROCK/DEATHS DOOR AREA TONIGHT. AFTER COORDINATING WITH SURROUNDING OFFICES...PLAN ON ISSUING SMALL CRAFT HEADLINES OVER GREEN BAY AND ADJACENT TO THE DOOR PENINSULA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MPC/RDM
Hazardous weather outlook, Aug 9, 2:47 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 247 PM CDT TUE AUG 9 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 247 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM FRIDAY THROUGH FRIDAY NIGHT. IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-102000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 247 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY NORTHWEST WINDS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP IN THE DEATHS DOOR AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. NORTHEAST WINDS MAY INCREASE ENOUGH TO POSE A HAZARD TO SMALL CRAFT SATURDAY NIGHT AND SUNDAY. MPC/RDM
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.